BEWARE eating too many Brussels sprouts this Christmas - a man has been hospitalised after overdosing on the festive veg.
Vitamin K in the leafy greens interfered with blood-thinning medication the man was taking - causing him to suffer heart failure. The Scotsman was rushed to the Golden Jubilee Hospital in Clydebank, where doctors were stumped by his condition - until they discovered he'd recently feasted on a huge serving of Brussels. He went on to make a full recovery, The Sun reports. Jill Young, chief executive of the Golden Jubilee Hospital, revealed: "Whilst we think this is possibly the first-ever festive admission to hospital caused by the consumption of Brussels sprouts, we were delighted that we were able to stabilise his levels."
Experts are now warning people on similar medication to go easy on the greens tomorrow. Consultant cardiologist Dr Roy Gardner said: "Patients who are taking anticoagulants are generally advised not to eat too many green leafy vegetables, as they are full of vitamin K, which antagonise the action of this vital medication."